CSN Login
Members Online: 14

Cisplatin and Ifosfomide

leslieamac
Posts: 2
Joined: Feb 2010

Does anyone have experience with this drug combination? My mom just finished her first round of 4 days of chemo. She starts around two in a couple of weeks. Just wondering if anyone out there has had this combination of treatment.

thanks,
leslie

Northwoodsgirl
Posts: 201
Joined: Oct 2009

Lesilie, I don't have experience with Cisplatin but do with Carboplatin. They are both platinum heavy metal type drugs so I think the side effects are similiar. I hope and pray your Mom does well with chemo. My biggest side effect is neuropathy in my feet (numbness) and fatigue (also lingering from radiation treatments).
The following Cisplatin side effects are common (occurring in greater than 30%) for patients receiving Cisplatin:

•Nausea and vomiting. Nausea may last up to 1 week after therapy. Anti-nausea medication is given before the infusion, and a prescription is also given for use after.
•Kidney toxicity. Effects on kidney function are dose related, observed 10-20 days after therapy, and are generally reversible.
•Blood test abnormalities (low magnesium, low calcium, low potassium)
•Low white blood cells (this may put you at increased risk for infection)
•Low red blood cells (anemia)
Nadir: Meaning low point, nadir is the point in time between chemotherapy cycles in which you experience low blood counts.

Onset: 10 days
Nadir: 14-23 days
Recovery: 21-39 days

These are less common Cisplatin side effects (occurring in 10-29%) for patients receiving Cisplatin:

•Peripheral neuropathy: Although less common, a serious side effect of decreased sensation and paresthesia (numbness and tingling of the extremities) may be noted. Sensory loss, numbness and tingling, and difficulty in walking may last for at least as long as therapy is continued. These side effects may become progressively more severe with continued treatment, and your doctor may decide to decrease your dose. Neurologic effects may be irreversible.
•High frequency hearing loss. Ringing in the ears.
•Loss of appetite
•Taste changes, metallic taste
•Increases in blood tests measuring liver function. These return to normal once treatment is discontinued. (see liver problems).
•Hair loss
•Your fertility, meaning your ability to conceive or father a child, may be affected by Cisplatin. Please discuss this issue with your health care provider.
Not all Cisplatin side effects are listed above, some that are rare (occurring in less than 10% of patients) are not listed here. However, you should always inform your health care provider if you experience any unusual symptoms.

Northwoodsgirl
Posts: 201
Joined: Oct 2009

Leslie, If you google the drug name look for Mayo clinic website where you will find excellent information on the drug and side effects. Looks like a person receiving the drug should drink lots of water and go to the bathroom atleast once at night. Apparently the drug can hurt the kidneys thus drink lots of water and void (urinate) as often as possible.
This drug also causes hair loss, lowered white blood cell count and nausea. But remember, everyone is an individual and reacts or handles chemo in their own way.
The first week after chemo we all pretty much feel not so good...but then when our counts start to go up again we start to feel better.
Peace and Caring,
Lori

leslieamac
Posts: 2
Joined: Feb 2010

thank you so much for all of that information. I will check out the Mayo clinic site as well. My mom did really well with the first round of chemo so I am hopeful that continues.

thank you again!

leslie

jazzy1's picture
jazzy1
Posts: 1387
Joined: Mar 2010

Leslie & others.

Also remember many of these drugs are cumulative. First 3 rounds might not have many side affects, but as the other sessions go on, the side affects are more rough. Most everyone is told to drink water to help flush through the kidneys, plus get some rest as needed. The last thing we need to be doing is taxing our bodies more (less sleep), as the drugs are taxing enough.

Best to you and know we've all been there....
Jan

TiggersDoBounce's picture
TiggersDoBounce
Posts: 413
Joined: Oct 2009

I just have experience with the Cisplatin....

No major side effects to report...I found my last round with Carbo/Taxol to be problematic with both the Neuropathy and Headaches..

Laurie

jazzy1's picture
jazzy1
Posts: 1387
Joined: Mar 2010

Laurie,

Did you doc give you any indication of side affects months after the treatment are completed? I'm curious as I've been out for 8 mons. and end of last year into this year been having some pain issues in joints. I had a rib in my back which was sore on and off for 3 months. Figured it was misplaced rib and went to my chiropractor. It helped but then few days later it was back. After working with it with stretching, exercising and massage, one day I noticed NO PAIN. Hum...wonder where it went?

Now have pain in my hip or pelvic area. Gone to chiropractor and he told me it's (what he thinks without xrays) most likely my sacroilac which is pain right on my one butt cheek. Go figure. After going in for adjustments more frequently, and trying different stretches after researching, I'm better. Go figure again...

Curious to see if you doc mentioned side affects later. Two on top of the list are neuropathy and tiredness. Do have tiredness and very, very little neuropathy. See we get thru treatments and we're still having issues...gee!

Take care and hope treatments are going well for you!
Jan

TiggersDoBounce's picture
TiggersDoBounce
Posts: 413
Joined: Oct 2009

I think that if you look at the product documentation you will find side effects which they say could range from short term to long term....

Since most of us have had Hysterectomy's...I would say that early menopause trigger in many cases could be behind the joint pain....Have you had a Bone Density test? Perhaps Osteoporosis might be the culprit..or perhaps it is a cumulative effect of the meds...

I wish they could make meds with good side effects.....LOL

Hang in!

Laurie

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network